Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Altripla = Rash?
Aug 9, 2006

I have been taking Atripla for 10 days. I developed a very noticeable rash on day 9 but am concerned it might something else...would the medication affect me 9 days into the treatment? I would assume if I were to have side effects such as the rash it would have developed after the first couple of days.

I tested positive 4 years ago and have been healthy and not on any (zero) HIV medication until 9 days ago. On day 9 I noticed a rash on my upper chest, back of arms, neck, stomach, which has now spread to my inner-thighs over night. My doctor's office informed me to take Benedryl for a couple of days to see perhaps it was a food allergy of some kind. While the initial redness seems to have dissipated some, the rash is still present. There is a slight itch on my neck but, overall no place else.

Response from Dr. Young

Thanks for your post.

Rash is not an uncommon reaction to efavirenz (one of the three components of Atripla)- in many situations, the rash is mild and can be treated symptomatically while continuing the medication. It's not unusual to see this develop in the second week of treatment, as in your case.

Less commonly, cases can be more severe (especially when involving the mucous membranes) and require treatment discontinuation. Make sure that you stay in contact with your doctor about your symptoms.

Best of luck, BY



Previous
Gym and Nutrition
Next
Do I need to change my medication cont.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement